Pennsylvania, 2002Flash Flood in Pennsylvania, June 6, 2002
June 6, 2002 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 6, 7:50 AM EST, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 6, 7:50 AM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
850 AM EDT THU JUN 6 2002
DID EARLY UPDATE TO EXTEND FLOOD WATCH INTO THE AFTERNOON AND TO ALL
ZNS. LOW NOW IN SOUTH CENTRAL OHIO FORECAST TO TRACK TO SOUTH OF FA
MAINLY THROUGH VA. OVERRUNING RAIN IN THE NORTHERN PORTION OF THE WATCH
AREA WITH CONVECTIVE RAIN TO SOUTH. HEAVIEST RAIN NOW HEADING THROUGH
CENTRAL OHIO INTO NORTHERN HALF OF WESTERN PA.
AS LOW MOVES SOUTH AND EAST OF AREA BY LATE AFTERNOON AND EVENING
HEAVIEST RAIN SHOULD TAPER TO SHOWERS AND THAT CONFINED TO THE SERN
TIERS.
REST UNCHANGED.
.PBZ...
MD...FLOOD WATCH INTO THE AFTERNOON FOR ZONE MDZ001.
OH...FLOOD WATCH INTO THE AFTERNOON FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...FLOOD WATCH INTO THE AFTERNOON FOR ZONES
PAZ007>009-013>016-020-021-023-029>032.
WV...FLOOD WATCH INTO THE AFTERNOON FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.
In the hours before
Special weather statement, Jun 6, 11:04 AM EST, 1 hour 41 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-062100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1204 PM EDT THU JUN 6 2002
...THUNDERSTORMS INTO EARLY EVENING CAN PRODUCE FLOODING...
SCATTERED THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND EVENING
MAINLY FROM INTERSTATE 70 AND SOUTH. THESE STORMS MAY PRODUCE RAINFALL
HEAVY ENOUGH TO CAUSE FLASH FLOODING. THESE STORMS CAN ALSO PRODUCE
GUSTY WINDS AS WELL AS THE HEAVY RAINFALL.
THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE REGION THIS
AFTERNOON.
SKYWARN OBSERVERS PLEASE CALL IN EVERY INCH ADDITIONAL RAINFALL.
STAY TUNED FOR FURTHER UPDATES ON NOAA WEATHER RADIO.
Flash Flood, Greene
- When
- June 6, 12:45 PM EST to 3:30 PM EST
- Where
- Greene County, Graysville
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.854, -80.223 (the zone’s center; the record gives no point)
Heavy thunderstorm rains forced Gray's Fork out of its banks, flooding portions of State Highway 21 in the Graysville area. Minor flooding was also reported in the Rogersville area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Virginia, June 6, 20025 injured · $434,000 · F1 · 20 events
- Tornado and Hail in Maryland, June 6, 2002$139,000 · F0 · 15 events
- Flood and Damaging Winds in Georgia, June 6, 2002$210,000 · 6 events
- Hail and Damaging Winds in Virginia, June 6, 2002$34,000 · 1.75 in hail · 20 events
- Flash Flooding in Ohio, June 6 to 9, 2002$50,000 · 6 events
- Flash Flood in West Virginia, June 6, 2002$50,000 · 1 event
- Damaging Wind in West Virginia, June 6, 2002$50,000 · 1 event
- Hail and Damaging Wind in Minnesota, June 6, 2002$20,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Virginia, June 6, 2002$20,000 · 0.88 in hail · 11 events
- Damaging Wind in Pennsylvania, June 6, 2002$20,000 · 1 event
- Hail in South Dakota, June 6, 20021 in hail · 11 events
- Damaging Winds in West Virginia, June 6, 2002$14,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301117.